Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 23, 2021Webster County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 23, 2021, 7:54 PM EDT for Webster County, Georgia. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2021, 7:54 PM EDT (23:54 UTC)
Expired
Aug 23, 2021, 8:15 PM EDT
In force
21 min
Issued by
NWS Atlanta, GA
Wind
40

County Webster County, GA

The radar

The Ft Rucker radar (KEOX), 84 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

042 
WWUS82 KFFC 232354
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT Mon Aug 23 2021
 
GAZ102-103-240015-
Stewart GA-Webster GA-
754 PM EDT Mon Aug 23 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND SOUTHERN WEBSTER COUNTIES THROUGH 815 PM EDT...

At 752 PM EDT...a strong thunderstorm was over Kimbrough, or near
Lumpkin...moving southwest at 25 mph.

HAZARD...Heavy rain and up to 40 mph wind.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding and ponding of water especially in poor 
         drainage areas.

Some locations in the path of this storm include Lumpkin, Preston, 
Richland, Weston, Troutman, Kimbrough, Sanford and Westville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3192 8481 3192 8491 3193 8492
      3193 8493 3195 8496 3197 8495 3198 8497
      3215 8472 3212 8448 3192 8459
TIME...MOT...LOC 2352Z 037DEG 21KT 3201 8470 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 23, 7:31 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 23, 7:31 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
731 PM EDT Mon Aug 23 2021

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 346 PM EDT Mon Aug 23 2021/

SHORT TERM /Tonight through Tuesday Night/...
Current Satellite lop shows scattered clouds across the area this
afternoon. There are some isolated showers developing across
central GA but the drier airmass that moved into the state last
night is keeping most of the area dry. Seeing RH values across
north GA in the 40 and 50 percent range which is about 15 to 20
percent less than this same time yesterday. Expecting things to
stay fairly dry in the short term but we will see a slight
increase in showers and thunderstorms across central GA Tuesday.
Still expecting things to stay isolated but the precipitation
should still stay south of a Columbus to Macon to Augusta line
like today. Temps will get a bit warmer Tuesday as well with highs
expected mainly in the 90s across the state. With the drier air
in across the area Heat indices should stay below heat advisory
criteria but it will still be quite warm tomorrow.

01

LONG TERM /Wednesday through Monday/...
Active pattern still on tap for fcst period with multiple waves of
Atlantic moisture advecting in along the SW side of a westward
retrograding Bermuda high. Should be high end chance to likely pops
each day for diurnally enhanced scattered to numerous convection.
The abnormally moist high PWAT environment will allow for some
possible stronger convection with hydrometeor aided downdraft winds
and efficient precip producers. Latest guidance is hedging on a bit
more westward push of the ridge for the weekend though have some
differences on where the deeper moisture axis extends as the GFS
could be a bit drier solution. Will leave some higher pops in for
now but may be adjusted downward in future updates if some more
consensus or consistency is seen.

Temps look to be near to slightly below normal for most locations
thru majority of period.

Baker

&&

.AVIATION...
00Z Update...
VFR cigs across the area should persist through much of the taf
period. With drier air sinking south into the area, chances for
SHRA/TSRA should be mainly at MCN/CSG Tuesday afternoon. Winds
have been NNW/NNE at 7kts or less but should be calm to VRB
overnight before picking up E/NE on Tuesday at 4-8kts.

//ATL Confidence...00Z Update...
Medium confidence on winds. High confidence on all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  93  72  91 /   0  10  10  60
Atlanta         73  93  72  91 /   0  10  10  60
Blairsville     66  87  66  86 /   5  20  20  60
Cartersville    70  93  71  92 /   0  10  10  50
Columbus        74  94  73  91 /  10  30  20  70
Gainesville     72  91  72  90 /   0  10  10  60
Macon           72  93  72  90 /   5  30  20  70
Rome            70  95  72  94 /   0  10   5  40
Peachtree City  71  93  71  90 /   0  20  10  60
Vidalia         74  91  73  86 /  10  50  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Baker
AVIATION...Reaves
Hazardous weather outlook, Aug 23, 3:17 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
317 PM EDT Mon Aug 23 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241930-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
317 PM EDT Mon Aug 23 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible this afternoon
and this evening across portions of south central Georgia.
Thunderstorms will be most likely along and south of a line from
Louisville to Macon to Columbus. Some storms could be strong and locally
heavy rainfall, gusty winds, and lightning will be the main
hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Tuesday afternoon heat index values could get in the low 100s
across parts of north and central Georgia but for now look to be
below advisory levels.

Isolated to scattered thunderstorms will be possible mainly across
central Georgia for Tuesday, then increase in coverage for both
north and central Georgia for Wednesday through the end of the
week and possibly into next weekend. With any storms that develop
locally heavy rain, lightning, and gusty winds will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 23, 7:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
754 PM EDT Mon Aug 23 2021

GAZ102-103-240015-
Stewart GA-Webster GA-
754 PM EDT Mon Aug 23 2021

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN STEWART
AND SOUTHERN WEBSTER COUNTIES THROUGH 815 PM EDT...

At 752 PM EDT...a strong thunderstorm was over Kimbrough, or near
Lumpkin...moving southwest at 25 mph.

HAZARD...Heavy rain and up to 40 mph wind.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding and ponding of water especially in poor
         drainage areas.

Some locations in the path of this storm include Lumpkin, Preston,
Richland, Weston, Troutman, Kimbrough, Sanford and Westville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3192 8467 3193 8468 3192 8469 3192 8480
      3193 8480 3192 8481 3192 8491 3193 8492
      3193 8493 3195 8496 3197 8495 3198 8497
      3215 8472 3212 8448 3192 8459
TIME...MOT...LOC 2352Z 037DEG 21KT 3201 8470

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 8:56 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen34 min
Aug 22, 8:59 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens31 min
Aug 22, 10:05 PM EDTSpecial Weather StatementFFCLaurens, Treutlen25 min
Aug 23, 7:49 AM EDTDense Fog AdvisoryFFCBaldwin, Bibb, Butts, Clayton, Cobb, Crawford and 28 more2 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.